advertisement
Question
Posted by: D' s | 2009/11/12

Special K diet for HIV+ppl

Special K diet for HIV+ppl-Please let me know if this is recomemded for an hiv+prsn ,or what diet routine should a + person take,the side effects from the medication is getting out of shape and killing my confidence slowly...please advise willing to try what will work and keen to go to GYM 5 days a week,i just need some diet plan to assist like pills,herbs etc

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear D's
None of the standard slimming diets are indicated for patients with HIV. I understand that the medication you are taking may cause weight gain esp in the abdominal area. If possible, please consult a clinical dietitian because you actually need a specific diet prescription that is based on low-fat, low-GI foods and also takes your medication and HIV into account. This is not something I can do for you over the Internet. Visit the Association for Dietetics in SA Website at: www.adsa.org.za and click on "Find a Dietitian" to find a dietitian in your area. Do NOT use slimming pills or herbs, etc because they can interfere with your antiretroviral medication. Rather see the dietitian, use the slimming diet she/he will prescribe and do exercise at the gym under the supervision of a biokineticist who will ensure that you do not overdo things (this would also do more harm than good).
Best regards
DietDoc

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: DietDoc | 2009/11/12

Dear D's
None of the standard slimming diets are indicated for patients with HIV. I understand that the medication you are taking may cause weight gain esp in the abdominal area. If possible, please consult a clinical dietitian because you actually need a specific diet prescription that is based on low-fat, low-GI foods and also takes your medication and HIV into account. This is not something I can do for you over the Internet. Visit the Association for Dietetics in SA Website at: www.adsa.org.za and click on "Find a Dietitian" to find a dietitian in your area. Do NOT use slimming pills or herbs, etc because they can interfere with your antiretroviral medication. Rather see the dietitian, use the slimming diet she/he will prescribe and do exercise at the gym under the supervision of a biokineticist who will ensure that you do not overdo things (this would also do more harm than good).
Best regards
DietDoc

Reply to DietDoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement